Alert archive / Florida / Flash Flood Warnings in 2010

Flash Flood Warning 4, NWS Miami, FL

June 4, 2010Miami-Dade County, Florida

NWS Miami, FL issued this flash flood warning at Jun 4, 2010, 5:57 PM EDT for Miami-Dade County, Florida. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2010, 5:57 PM EDT (21:57 UTC)
Expired
Jun 4, 2010, 9:30 PM EDT
In force
4 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 32 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:00 PM EDTFLOODMiami Beach, FLNWS EMPLOYEE REPORTED WATER LEVEL INCREASING RAPIDLY ON ROADS AND CAPABLE OF REACHING BUILDINGS LOBBY AREA NEAR WASHINGTON AND 12TH STREET.
Jun 4, 6:28 PM EDTFLASH FLOODMiami Beach, FLMEDIA REPORTED 4.04 INCHES OF RAIN NEAR 12TH STREET AND WASHINGTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WGUS52 KMFL 042157
FFWMFL
FLC086-050000-
/O.NEW.KMFL.FF.W.0004.100604T2157Z-100605T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
557 PM EDT FRI JUN 4 2010

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME EAST CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
  THIS INCLUDES THE CITY OF MIAMI BEACH...

* UNTIL 800 PM EDT

* AT 555 PM EDT...AN OFF DUTY METEOROLOGIST REPORTED THAT THE ROADS IN
  SOUTHERN MIAMI BEACH WERE CLOSE TO IMPASSABLE DUE TO THE HEAVY RAINFALL.
  DOPPLER RADAR ALSO INDICATED TO 2 TO 4 INCHES HAS FALLEN OVER THIS AREA
  DURING THE LAST HOUR. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
  POSSIBLE WITH THESE STORM DURING THE NEXT HOUR OR SO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE
NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT
FLOODING.

&&

LAT...LON 2576 8013 2575 8014 2574 8014 2574 8015
      2574 8020 2582 8018 2581 8017 2576 8018
      2578 8014 2580 8015 2582 8014 2582 8011

$$

BAXTER
5 follow-up statements
210 
WGUS72 KMFL 042242
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
642 PM EDT FRI JUN 4 2010

FLC086-050000-
/O.CON.KMFL.FF.W.0004.000000T0000Z-100605T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
642 PM EDT FRI JUN 4 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EXTREME EAST CENTRAL MIAMI-DADE COUNTY...

AT 638 PM EDT...MEDIA REPORTED THAT A MESONET IN MIAMI BEACH HAD 
RECEIVED AROUND 4 INCHES OF RAINFALL DURING THE LAST 2 HOURS
DOPPLER RADAR HAS ALSO REPORTED THAT 3 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER MIAMI BEACH AREA DURING THE LAST 2 HOURS.

THESE STORMS WERE WEAKENING...BUT CAN STILL PRODUCE ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT HOUR OR SO.
THEREFORE...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE EXTREME
EAST CENTRAL MIAMI-DADE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

&&

LAT...LON 2576 8013 2575 8014 2574 8014 2574 8015
      2574 8020 2582 8018 2581 8017 2576 8018
      2578 8014 2580 8015 2582 8014 2582 8011

$$

BAXTER
128 
WGUS72 KMFL 042309
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
709 PM EDT FRI JUN 4 2010

FLC086-050000-
/O.CON.KMFL.FF.W.0004.000000T0000Z-100605T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
709 PM EDT FRI JUN 4 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EXTREME EAST CENTRAL MIAMI-DADE COUNTY...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A NEW THUNDERSTORM FORMING JUST WEST OF MIAMI BEACH IN NORTHERN 
BISCAYNE BAY WATERS. THIS STORM IS DRIFTING TO THE EAST TOWARDS
MIAMI BEACH WERE 3 TO 5 INCHES OF RAINFALL HAS ALREADY FALLEN DURING
THE LAST 2 HOURS. RAINFALL RATES FROM THIS STORM WILL BE BETWEEN 1 TO
2 INCHES WHICH WILL CONTINUE TO CAUSE FLOODING CONDITIONS OVER MIAMI
BEACH AREA. THEREFORE...WILL CONTINUE WITH THE FLASH FLOOD WARNING
FOR EXTREME EAST CENTRAL MIAMI-DADE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIAMI BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

&&

LAT...LON 2576 8013 2575 8014 2574 8014 2574 8015
      2574 8020 2582 8018 2581 8017 2576 8018
      2578 8014 2580 8015 2582 8014 2582 8011

$$

BAXTER
202 
WGUS52 KMFL 042338
FFWMFL
FLC086-050130-
/O.EXT.KMFL.FF.W.0004.000000T0000Z-100605T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
738 PM EDT FRI JUN 4 2010

THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EXTREME EAST CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
  THIS INCLUDES THE CITY OF MIAMI BEACH...

* UNTIL 930 PM EDT

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM 7 MILES WEST OF MIAMI BEACH...OR
  NEAR MIAMI INTERNATIONAL AIRPORT....MOVING EAST AT 15 MPH. THIS STORM
  WILL BE MOVING INTO MIAMI BEACH AREA IN THE NEXT 30 MINUTES WHICH CAN
  PRODUCE RAINFALL RATES BETWEEN ONE TO TWO INCHES PER HOUR. THIS NEW
  RAINFALL WILL CONTINUE TO CAUSE NEW FLOODING OVER THE MIAMI BEACH AREA.
  THEREFORE...THE FLASH FLOOD WARNING HAS BEEN EXTENDED FOR THE MIAMI
  BEACH AREA UNTIL 930 PM EDT THIS EVENING.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. THE WATER MAY OBSCURE DEEP CANALS OR PONDS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.

&&

LAT...LON 2576 8013 2575 8014 2574 8014 2574 8015
      2574 8020 2582 8018 2581 8017 2576 8018
      2578 8014 2580 8015 2582 8014 2582 8011

$$

BAXTER
816 
WGUS72 KMFL 050009
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
809 PM EDT FRI JUN 4 2010

FLC086-050130-
/O.CON.KMFL.FF.W.0004.000000T0000Z-100605T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
809 PM EDT FRI JUN 4 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
EXTREME EAST CENTRAL MIAMI-DADE COUNTY...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN SHOWERS OVER METRO MIAMI-DADE COUNTY MOVING EAST TOWARDS
MIAMI BEACH. IF THE RAIN SHOWERS DO MOVE THROUGH MIAMI BEACH...THE RAINFALL
RATES SHOULD BE BETWEEN HALF AN INCH TO ONE INCH PER HOUR. THIS WILL CONTINUE
TO CAUSE FLOODING OVER MIAMI BEACH...AS THIS AREA HAS RECEIVED BETWEEN 4 TO 6
INCHES OF RAINFALL DURING THE LAST 3 HOURS. THEREFORE...THE FLASH FLOOD
WARNING REMAINS IN EFFECT UNTIL 9:30 PM EDT THIS EVENING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIAMI BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

&&

LAT...LON 2576 8013 2575 8014 2574 8014 2574 8015
      2574 8020 2582 8018 2581 8017 2576 8018
      2578 8014 2580 8015 2582 8014 2582 8011

$$

BAXTER
088 
WGUS72 KMFL 050029
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
829 PM EDT FRI JUN 4 2010

FLC086-050130-
/O.CON.KMFL.FF.W.0004.000000T0000Z-100605T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
829 PM EDT FRI JUN 4 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
EXTREME EAST CENTRAL MIAMI-DADE COUNTY...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE SHOWERS MOVING EAST FROM METRO MIAMI-DADE
INTO MIAMI BEACH. RAINFALL RATES FROM THE SHOWERS WILL BE BETWEEN QUARTER
TO HALF AN INCH PER HOUR. THIS WILL CONTINUE TO CAUSE FLOODING OVER
MIAMI BEACH AREA...AS THIS AREA HAS ALREADY SEEN BETWEEN 4 TO 6 INCHES
OF RAINFALL FROM STORMS EARLIER THIS EVENING. THEREFORE...THE FLASH
FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR EXTREME EAST
CENTRAL MIAMI-DADE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIAMI BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

&&

LAT...LON 2576 8013 2575 8014 2574 8014 2574 8015
      2574 8020 2582 8018 2581 8017 2576 8018
      2578 8014 2580 8015 2582 8014 2582 8011

$$

BAXTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:33 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 4, 2:33 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT FRI JUN 4 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY...LOW LEVEL ATLANTIC RIDGE WILL
REMAIN ACROSS THE SOUTHERN HALF OF THE PENINSULA WITH ITS
POSITION ONLY CHANGING SLIGHTLY THROUGH THIS PERIOD. ALTHOUGH A
LIGHT SOUTHERLY FLOW IS EXPECTED...THE SLIGHT VARIATIONS IN THE
RIDGE POSITION COULD RESULT IN WINDS SHIFTING FROM SOUTH-
SOUTHEAST TO SOUTHWEST AND ON OCCASION BECOMING LIGHT AND VARIABLE
FROM PERIOD TO PERIOD. IN THE ABSENCE OF ANY SIGNIFICANT WEATHER
FEATURE...LOCAL EFFECTS WILL PLAY A MAJOR ROLE IN THE FORMATION
AND DISTRIBUTION OF SHWRS/STORMS. A WEST TO SOUTHWEST FLOW ALOFT
WILL THEN TEND TO STEER ANY SHWR/STORM EASTWARD AFFECTING MAINLY
THE INTERIOR/LAKE OKEECHOBEE REGION AND THE EAST COAST. THE
SOUTHERLY FLOW WILL ALSO RESULT IN ABOVE NORMAL TEMPS ESPECIALLY
THIS WEEKEND WITH MAX AFTERNOON TEMPS POSSIBLY REACHING THE LOWER
TO MID 90S. HEAT INDICES COULD ALSO RANGE BETWEEN 105 TO 110
ACROSS MANY AREAS DURING THE WARMEST PART OF THE AFTERNOONS.

&&

.LONG TERM...MONDAY THROUGH FRIDAY...THE RIDGE WILL BEGIN TO
DRIFT SOUTH ON MONDAY AS A MID-LATITUDE TROUGH DIGS SOUTH ACROSS
ERN U.S. WITH A MORE ESTABLISHED SW-W FLOW ACROSS THE LOCAL AREA.
THE TROUGH WILL THEN COMPLETELY REPLACE THE RIDGE WITH THE LOW
LEVEL FLOW BECOMING NORTHERLY, IF ONLY TEMPORARILY, BRINGING A
SLIGHT RELIEF TO THE HOT CONDITIONS. THE RIDGE WILL THEN BUILD
BACK BY MID-WEEK WITH A SOUTH-SOUTHEAST FLOW RETURNING TO THE AREA.

.MARINE...LIGHT TO MODERATE WINDS SHOULD CONTINUE TO RESULT IN BENIGN
MARINE CONDITIONS WITH SEAS MOSTLY AT OR BELOW 2 FEET THROUGH THE
ENTIRE FORECAST PACKAGE.

&&

.FIRE WEATHER...NO PROBLEMS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  92  76  92 / 20 40 20 40
FORT LAUDERDALE  78  91  78  92 / 20 40 20 40
MIAMI            78  93  78  93 / 20 40 20 40
NAPLES           78  92  78  92 / 20 20 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...60/BD
Hazardous weather outlook, Jun 4, 10:22 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1022 AM EDT FRI JUN 4 2010

FLZ063-066>075-168-172>174-050530-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1022 AM EDT FRI JUN 4 2010

...STRONG THUNDERSTORMS POSSIBLE EAST HALF OF SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS MAINLY AFTERNOON THUNDERSTORMS WILL OCCUR
ACROSS THE EAST HALF OF SOUTH FLORIDA AND THE ATLANTIC WATERS, WITH
SCATTERED MAINLY AFTERNOON THUNDERSTORMS ELSEWHERE. CLOUD TO SURFACE
LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, ALTHOUGH GUSTY WINDS,
LOCALLY HEAVY RAINFALL AND SMALL HAIL WILL ALSO BE POSSIBLE.

LIGHTNING: A MODERATE RISK OF LIGHTNING WILL BE GENERALLY EXPECTED
ON THE WEST HALF OF SOUTH FLORIDA WITH A HIGH RISK IN THE EAST WITH
THE NUMEROUS TO WIDESPREAD THUNDERSTORMS.

FLOOD: LOCALLY HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING IN LOW
LYING AND FLOOD PRONE AREAS. ALSO, IF HEAVY RAINS AGAIN OCCUR OVER
AREAS SATURATED BY HEAVY RAINS ON THURSDAY, SOME STREET FLOODING MAY OCCUR
AS WELL.

HAIL: HAIL CAN OCCUR WITH THE STRONGEST THUNDERSTORMS IN THE EAST
AND DIME SIZED OR SMALLER HAIL CAN BE EXPECTED.

WIND: WINDS GUSTS OF 40 TO 55 MPH MAY OCCUR IN THE STRONGER
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A DAILY CHANCE OF MAINLY AFTERNOON THUNDERSTORMS CAN BE EXPECTED
OVER ALL AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED,
HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL
AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 4, 3:37 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT FRI JUN 4 2010

FLZ071-072-074-172-173-042000-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-COASTAL BROWARD COUNTY FL-COASTAL MIAMI-
DADE COUNTY FL-
337 PM EDT FRI JUN 4 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BROWARD AND NORTHEAST MIAMI-DADE COUNTIES FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS FROM 45 T0 55 MPH...

AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TAMARAC TO PORT
EVERGLADES TO 4 MILES SOUTHEAST OF AVENTURA...MOVING EAST AT 20 MPH.

THESE STORMS WILL AFFECT...

LAUDERDALE LAKES...
CORAL SPRINGS...
MARGATE...
COCONUT CREEK...
POMPANO BEACH AIRPORT...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2616 8010 2609 8010 2609 8011 2586 8011
      2586 8014 2588 8013 2590 8014 2587 8016
      2588 8018 2602 8027 2606 8032 2631 8037
      2632 8009
TIME...MOT...LOC 1936Z 256DEG 19KT 2623 8027 2611 8012
          2592 8008

BAXTER
Local storm report, Jun 4, 4:03 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND GST     DEERFIELD BEACH         26.31N 80.10W
06/04/2010  E45 MPH          BROWARD            FL   BROADCAST MEDIA

            MEDIA REPORTED 45 MPH WIND GUST AT DEERFIELD BEACH.

&&

RIVERA
Special weather statement, Jun 4, 4:16 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT FRI JUN 4 2010

FLZ074-173-042045-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
416 PM EDT FRI JUN 4 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EAST CENTRAL
MIAMI-DADE COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS FROM 45 T0 55 MPH...

AT 414 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A THUNDERSTORM RAPIDLY DEVELOPING NEAR PORT OF MIAMI...MOVING
NORTHEAST AT 15 MPH.

THIS STORM WILL AFFECT...

MIAMI BEACH...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2576 8013 2575 8014 2573 8014 2574 8021
      2583 8021 2585 8017 2576 8018 2578 8014
      2584 8014 2586 8015 2587 8012
TIME...MOT...LOC 2015Z 245DEG 12KT 2579 8017

BAXTER
Special weather statement, Jun 4, 4:25 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
425 PM EDT FRI JUN 4 2010

FLZ173-042045-
COASTAL MIAMI-DADE COUNTY FL-
425 PM EDT FRI JUN 4 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COASTAL NORTHEAST
MIAMI-DADE COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...

AT 423 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM NEAR MIAMI BEACH...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL AFFECT...

MIAMI BEACH...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2576 8012 2575 8014 2573 8014 2572 8015
      2572 8017 2574 8017 2574 8019 2585 8021
      2586 8017 2576 8018 2578 8014 2586 8015
      2587 8012
TIME...MOT...LOC 2024Z 245DEG 12KT 2581 8013

BAXTER
Special weather statement, Jun 4, 5:27 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
527 PM EDT FRI JUN 4 2010

FLZ074-173-042215-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
527 PM EDT FRI JUN 4 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME NORTHEAST
MIAMI-DADE COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...

AT 523 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIAMI BEACH TO MIAMI
THESE STORMS WERE MOVING NORTHEAST AROUND 10 MPH...BUT THEY WERE ALSO
BACK BUILDING OVER THE SAME AREA.

THESE STORMS WILL AFFECT...

MIAMI BEACH...
VIRGINA KEY...
DOWNTOWN MIAMI...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2576 8013 2575 8014 2573 8014 2573 8016
      2574 8017 2574 8021 2580 8020 2581 8018
      2576 8018 2578 8014 2582 8014 2584 8012
TIME...MOT...LOC 2126Z 181DEG 0KT 2580 8013 2575 8018

BAXTER
Local storm report, Jun 4, 5:52 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
552 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     MIAMI BEACH             25.81N 80.13W
06/04/2010  E63 MPH          MIAMI-DADE         FL   BROADCAST MEDIA

            MEDIA REPORTED WIND GUST OF 63 MPH NEAR ALTON RD AND 195.

&&

RIVERA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:06 PM EDTSpecial Marine WarningMFL54 min
Jun 3, 8:35 PM EDTSpecial Marine WarningMFL55 min
Jun 3, 11:08 PM EDTSpecial Marine WarningMFL67 min
Jun 3, 11:44 PM EDTSpecial Weather StatementMFLMonroe31 min
Jun 4, 12:17 AM EDTSpecial Weather StatementMFLMiami-Dade28 min
Jun 4, 3:37 PM EDTSpecial Weather StatementMFLBroward23 min
Jun 4, 3:39 PM EDTSpecial Marine WarningMFL66 min
Jun 4, 4:16 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Jun 4, 4:18 PM EDTSpecial Marine WarningMFL57 min
Jun 4, 4:25 PM EDTSpecial Weather StatementMFLMiami-Dade20 min
Jun 4, 4:33 PM EDTSevere Thunderstorm WarningMFLMiami-Dade27 min
Jun 4, 4:59 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jun 4, 5:27 PM EDTSpecial Weather StatementMFLMiami-Dade48 min
Jun 4, 5:32 PM EDTSpecial Marine WarningMFL58 min
Jun 4, 5:40 PM EDTSpecial Marine WarningMFL65 min
Jun 4, 5:49 PM EDTSevere Thunderstorm WarningMFLMiami-Dade41 min
Jun 4, 6:18 PM EDTSpecial Marine WarningMFL42 min
Jun 4, 6:18 PM EDTSpecial Marine WarningMFL32 min
Jun 4, 6:38 PM EDTSpecial Marine WarningMFL52 min
Jun 4, 7:43 PM EDTSpecial Marine WarningMFL62 min
Jun 4, 7:46 PM EDTSpecial Weather StatementMFLPalm Beach44 min

Nearby

Flash Flood Warnings in Florida, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.